International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 2003 / Article

Open Access

Volume 2003 |Article ID 193967 | https://doi.org/10.1155/S0161171203212217

Karma Dajani, Ronald Meester, "Random entropy and recurrence", International Journal of Mathematics and Mathematical Sciences, vol. 2003, Article ID 193967, 12 pages, 2003. https://doi.org/10.1155/S0161171203212217

Random entropy and recurrence

Received19 Dec 2002

Abstract

We show that a cocycle, which is nothing but a generalized random walk with index set d, with bounded step sizes is recurrent whenever its associated random entropy is zero, and transient whenever its associated random entropy is positive. This generalizes a well-known one-dimensional result and implies a Polya type dichotomy for this situation.

Copyright © 2003 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views65
Downloads341
Citations

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.